Alert archive / Puerto Rico / Flash Flood Watches in 2007

Flash Flood Watch 5, NWS JSJ

August 26, 2007

NWS JSJ issued this flash flood watch at Aug 26, 2007, 10:08 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2007, 10:08 AM CDT (15:08 UTC)
Expired
Aug 26, 2007, 4:26 PM CDT
In force
6 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 261508
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1108 AM AST SUN AUG 26 2007

...THE TERRAINS ACROSS THE WATCH AREA ARE SATURATED OR NEARLY
SATURATED. ADDITIONAL RAINFALL EXPECTED THIS AFTERNOON COULD LEAD
TO FLASH FLOODING...

PRZ009>011-262200-
/O.NEW.TJSJ.FF.A.0005.070826T1508Z-070826T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ADJUNTAS...LARES...
LAS MARIAS...MARICAO...SABANA GRANDE...SAN SEBASTIAN...UTUADO...
AGUADA...ANASCO...HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...
SAN GERMAN...CABO ROJO...GUANICA...LAJAS
1108 AM AST SUN AUG 26 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM AST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN PUERTO RICO...
  INCLUDING THE FOLLOWING AREAS...MAYAGUEZ AND VICINITY...SOUTHWEST 
  AND WESTERN INTERIOR.

* UNTIL 6 PM AST THIS AFTERNOON

* HEAVY RAINFALL POTENTIAL THIS AFTERNOON COULD LEAD TO FLASH FLOODING

* HEAVY RAINFALL IS POSSIBLE WITHIN THE WATCH AREA...THIS COULD
  LEAD TO FLASH FLOODING OF AREAS WITHIN THE WATCH...AS WELL AS
  QUICK RISES ALONG THE RIO GRANDE DE ANASCO...RIO GUANAJIBO...RIO
  CANAS...RIO BLANCA...RIO ROSARIO AND THE RIO GUANABA...AND THEIR
  TRIBUTARIES.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$
1 follow-up statement
000 
WGCA62 TJSJ 262126
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
526 PM AST SUN AUG 26 2007

PRZ009>011-262230-
/O.CAN.TJSJ.FF.A.0005.000000T0000Z-070826T2200Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ADJUNTAS...LARES...
LAS MARIAS...MARICAO...SABANA GRANDE...SAN SEBASTIAN...UTUADO...
AGUADA...ANASCO...HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...
SAN GERMAN...CABO ROJO...GUANICA...LAJAS
526 PM AST SUN AUG 26 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN PUERTO RICO HAS
BEEN CANCELLED. THE SHOWERS AND THUNDERSTORMS OVER THE WESTERN
SECTIONS OF PUERTO RICO HAVE DISSIPATED OR MOVED OFF. ALTHOUGH
THERE WILL BE A FEW MORE LIGHT TO MODERATE SHOWERS OVER THAT
SECTIONS OF PUERTO RICO THIS EVENING...RAIN CAPABLE OF PRODUCING
FLOODING IS NO LONGER EXPECTED. 

THEREFORE THE FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM SUNDAY
EVENING HAS BEEN CANCELLED. THERE ARE NO LONGER ANY FLOOD WATCHES
OR WARNINGS IN EFFECT FOR PUERTO RICO.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 4:29 AM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Aug 26, 4:29 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
529 AM AST SUN AUG 26 2007

.SYNOPSIS...AT UPPER LEVELS...A TROUGH EXTENDS FROM A MODERATELY
STRONG LOW PRESSURE NEAR 26 NORTH 57 WEST AND EXTENDS NORTH OF THE AREA
THROUGH HISPANIOLA. THE LOW AND TROUGH WILL CONTINUE TO DRIFT
NORTHWEST UNTIL MONDAY AND THEN VERY SLOWLY BEGIN TO RETREAT TO
THE NORTHEAST THROUGH THE END OF THE WEEK. HIGH PRESSURE NOSES
INTO THE AREA FROM THE EAST AND SETTLES TO OUR NORTH AND NORTHWEST
OVER THE NEXT WEEKEND.

AT MID LEVELS...HIGH PRESSURE FROM GEORGIA TO THE CENTRAL ATLANTIC
IS SPLIT BY A LOW NEAR 25 NORTH 57 WEST. THE LOW WILL MOVE NORTH
AND WEAKEN EARLY IN THE WEEK. THE HIGH WILL REMAIN ANCHORED OVER
THE SOUTHEASTERN UNITED STATES BUT WILL REBUILD OVER THE WATERS
NORTH OF THE LOCAL AREA WEDNESDAY THROUGH SUNDAY. SEVERAL TROPICAL
WAVES PASS OVER AND SOUTH OF THE AREA THE FIRST ON FRIDAY AND THE
SECOND STRONGER WAVE ON MONDAY OF NEXT WEEK.

AT LOWER LEVELS...A BAND OF MOISTURE CONTINUES TO STRETCH FROM
JAMAICA ACROSS HISPANIOLA AND PUERTO RICO AND EAST INTO THE
TROPICAL ATLANTIC. MULTIPLE PERTURBATIONS IN THE FLOW CROSS OVER
THE AREA BETWEEN MONDAY AND FRIDAY...THEN MORE ORGANIZED WAVES
CROSS THE LOCAL AREA ON FRIDAY AND THE FOLLOWING MONDAY.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOW THE CONVERGENCE OF TWO
AREAS OF MOISTURE FROM THE NORTHEAST AND SOUTHWEST IN THE FLOW IN
THE PERIPHERY OF THE UPPER LEVEL TROUGH THAT APPEAR TO MEET
SOMETIME DURING THE DAY TODAY OVER PUERTO RICO AND THE U.S. VIRGIN
ISLANDS. THE PRECIPITABLE WATER PROFILER SHOWS A MOISTURE MINIMUM
OCCURRING AT 06Z THIS MORNING AND MOISTURE IS NOW BACK ON THE WAY
UP. THIS CONVERGENCE IS ALSO NOTED ON THE MODEL AT 18Z TODAY AND
WOULD APPEAR TO WORK AGAINST CONVECTION FORMING OVER THE AREA.
HOWEVER LOW LEVEL WINDS WILL BE FAVORABLE AND LOW LEVEL MOISTURE
WILL BE VERY GOOD. SOUTHEAST WINDS AT 850 MB WILL MEET WITH LOCAL
SEA BREEZES ON THE NORTH COAST OF PUERTO RICO TO CREATE AN AREA OF
CONVERGENCE THAT WILL PRODUCE A CONSIDERABLE AMOUNT OF CONVECTION
AND RAINFALL ACROSS MUCH OF THE MAINLAND. AMOUNTS IN GENERAL ARE
EXPECTED TO BE LESS THAN YESTERDAY...WHICH APPEARED TO HAVE MORE
MOISTURE...BUT HEAVY RAINFALL AND LOCAL FLOODING ARE AGAIN
POSSIBLE. TOMORROW THIS BAND CHANGES ORIENTATION OVER THE ISLAND
AND SHIFTS TO THE WEST...BUT A SIMILAR SITUATION WILL EXIST.
SEVERAL BANDS OF MOISTURE WILL COME ACROSS THE U.S. VIRGIN ISLANDS
ON TUESDAY AND BREAK ON THE EASTERN COAST OF THE ISLAND. AFTER
THIS...MODELS TURN SOMEWHAT DRIER. THERE IS A LULL IN THE
MOISTURE...BUT NOT A TOTAL BREAK AND THEN A TROPICAL WAVE FOLLOWS
DIRECTLY ACROSS THE AREA ON FRIDAY. FLOW TURNS SOUTHEAST AND SOME
MOISTURE LINGERS UNTIL SATURDAY THEN A SECOND POSSIBLY MORE
VIGOROUS WAVES PASSES OVER THE AREA ON MONDAY.

&&

.AVIATION...STRONG CONVECTION WITH THUNDERSTORMS AND MOUNTAIN
OBSCURATIONS WILL RECUR TODAY AND TOMORROW OVER PUERTO RICO AND
SOME STREAMERS MAY FORM IN THE EAST SOUTHEAST FLOW OVER THE WATER
DOWNSTREAM FROM THE ISLANDS EAST OF PUERTO RICO. HIGH PRESSURE
ALOFT OVER THE SOUTHEAST UNITED STATES AND AMPLE MOISTURE WILL
KEEP CONVECTION ACTIVE OVER DESTINATIONS THERE AS WELL. THERE
STILL APPEARS TO BE A NARROW OPENING IN THE MOISTURE JUST SOUTH OF
THE BAHAMAS CHAIN AT THE MOMENT.

&&

.MARINE...SEAS CHANGE VERY LITTLE OVER THE NEXT 5 TO 7 DAYS IN THE
ATLANTIC AND NOT TOO MUCH VARIATION IN SEA HEIGHTS ARE NOTED IN
THE CARIBBEAN UNTIL NEXT MONTH. NEVERTHELESS MOISTURE OVER THE
AREA WILL KEEP THE WEATHER ACTIVE AND GUSTY WINDS FROM
THUNDERSTORMS WILL AFFECT NAVIGATION OF OUR WATERS FROM TIME TO
TIME.

&&

.HYDROLOGY...YESTERDAYS DOWNPOURS IN MUCH OF WESTERN PUERTO RICO
AND SOME OF THE SOUTHERN EXURBS OF SAN JUAN AND GUAYNABO CAUSED
LOCAL FLOODING OF THE GUAJATACA AND TANAMA RIVERS AND CLOSE
APPROACHES TO FLOOD STAGES IN THE CULEBRINAS AND THE RIO
PIEDRAS...THE HORMIGUEROS RIVER AND THE RIO GRANDE DE ANASCO IN
SAN SEBASTIAN. PRECIPITABLE WATER HAS BEGUN A LITTLE LOWER THAN
YESTERDAY MORNING AND FEWER SHOWERS ARE PRESENT WITHIN THE RADAR
HORIZON OF NATIONAL WEATHER SERVICE DOPPLER RADAR. NEVERTHELESS
THE BAND OF MOISTURE IS STILL PRESENT ON THE SATELLITE IMAGERY AND
IN THE GFS AT 850 MB AND MOISTURE AT UPPER LEVELS MAY SOON BE
ENHANCED AS BANDS OF MOISTURE FROM THE NORTHEAST AND SOUTHWEST
CONVERGE OVER THE AREA LATER TODAY AT UPPER LEVELS BOOSTING
PRECIPITABLE WATER OVER THE ISLAND. THE NAM 12 SHOWS MOISTURE
PEAKING AT 12Z THIS MORNING...BUT THIS IS NOT HOW THE PROFILER IS
INDICATING AND THEREFORE SUSPECT THAT THE GFS IS BEHAVING BETTER
WITH MOISTURE LEVELS. THIS WOULD PROVIDE INCREASING MOISTURE
DURING THE DAY UNTIL 00Z MONDAY AND GOOD FUEL FOR ANOTHER ROUND
OF ACTIVE WEATHER OVER THE ISLAND...ESPECIALLY INLAND SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  77  89  77 /  40  30  40  50
STT  87  80  86  79 /  40  50  50  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

09/12/
Hazardous weather outlook, Aug 26, 5:30 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SUN AUG 26 2007

PRZ001>013-AMZ710>750-271000-
630 AM AST SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...DAYTIME HEATING AND LOCAL TERRAIN EFFECTS WILL
AGAIN LEAD TO SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT TODAY
MAINLY ACROSS THE WEST SECTIONS OF THE ISLAND. SOME OF THESE STORMS
COULD BE HEAVY AT TIMES...RESULTING IN URBAN AND SMALL STREAM
FLOODING IN LOCAL AREAS...MAINLY IN INTERIOR AND WESTERN PORTIONS OF
PUERTO RICO. SCATTERED THUNDERSTORMS ARE EXPECTED IN THESE SAME
AREAS.

.DAYS TWO THROUGH SEVEN...AFTERNOON THUNDERSTORMS IN THE WESTERN
SECTIONS OF PUERTO RICO WILL POSE SOME RISK OF LOCALIZED URBAN AND
SMALL STREAM FLOODING OVER THE NEXT FEW DAYS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-271000-
630 AM AST SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 12:10 PM CDTFlash Flood WarningJSJ107 days
Aug 26, 12:49 PM CDTFlash Flood WarningJSJ108 days
Aug 26, 12:58 PM CDTSpecial Marine WarningJSJ62 min
Aug 26, 2:19 PM CDTFlash Flood WarningJSJ107 days

Nearby

Flash Flood Watches in Puerto Rico, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.